Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Raleigh, NC

May 9, 2007Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 9, 2007, 8:04 PM EDT for Stanly County, North Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2007, 8:04 PM EDT (00:04 UTC)
Expired
May 9, 2007, 8:30 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 157 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 8:20 PM EDTHAIL 0.752 S New London, NCREPORTED AT NEW LONDON HIGH SCHOOL ON HIGHWAY 52.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 100004
SVRRAH
NCC167-100030-
/O.NEW.KRAH.SV.W.0072.070510T0004Z-070510T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 830 PM EDT

* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ALBEMARLE...MOVING NORTHWEST AT 20 MPH.
  NICKEL SIZED HAIL IS LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW LONDON...
  PLYLER...
  RICHFIELD...
  FINGER...

THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3535 8040 3549 8030 3549 8018 3547 8016
      3547 8013 3545 8011 3541 8009 3539 8009
      3529 8015

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 100017
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT WED MAY 9 2007

NCC167-100030-
/O.CON.KRAH.SV.W.0072.000000T0000Z-070510T0030Z/
STANLY NC-
817 PM EDT WED MAY 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN STANLY COUNTY...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NEW
LONDON...OR ABOUT 6 MILES NORTHWEST OF ALBEMARLE...MOVING WEST AT 15
MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... FINGER.

THIS STORM IS LIKELY PRODUCING PENNY TO NICKEL SIZE HAIL. REPORT 
SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
RALEIGH.

LAT...LON 3535 8040 3549 8030 3549 8018 3547 8016
      3547 8013 3545 8011 3541 8009 3539 8009
      3529 8015

$$

WSS
000 
WWUS52 KRAH 100031
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT WED MAY 9 2007

NCC167-100040-
/O.EXP.KRAH.SV.W.0072.000000T0000Z-070510T0030Z/
STANLY NC-
830 PM EDT WED MAY 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STANLY COUNTY EXPIRES
AT 830 PM EDT...

THE STORM HAD WEAKENED AS IT WAS EXITING NORTHWEST STANLY COUNTY. 
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3535 8040 3549 8030 3549 8018 3547 8016
      3547 8013 3545 8011 3541 8009 3539 8009
      3529 8015

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:53 PM EDT, 11 minutes earlier.

Area forecast discussion, May 9, 7:53 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
753 PM EDT WED MAY 9 2007

.SYNOPSIS... THE CENTER OF SUBTROPICAL STORM ANDREA OFF THE
SOUTHEAST COAST WILL CONTINUE TO DRIFT SLOWLY WESTWARD BEFORE
WEAKENING ON THURSDAY. ONSHORE FLOW ASSOCIATED WITH THIS
SYSTEM WILL CONTINUE TO BRING HUMID AIR AND A CHANCE OF RAIN
AND POSSIBLY THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

&&

.NEAR TERM /THROUGH THURSDAY/...
SUBTROPICAL STORM ANDREA WAS LOCATED OFF THE SOUTHEAST COAST THIS
AFTERNOON... ABOUT 140 MILES SOUTHEAST OF SAVANNAH GEORGIA...MOVING
SLOWLY TO THE WEST AT 3 MPH. A 1022 MILLIBAR AREA OF HIGH
PRESSURE WAS LOCATED OFF THE NEW JERSEY COAST...WITH SURFACE RIDGING
EXTENDING SOUTHWEST THROUGH VIRGINIA AND WESTERN NORTH CAROLINA.
SATELLITE IMAGERY SHOWS BROKEN TO OVERCAST CLOUD COVER ASSOCIATED
WITH ONSHORE FLOW AND WEAK ISENTROPIC UPGLIDE ACROSS THE STATE
THIS AFTERNOON. DEW POINTS HAVE RISEN INTO THE LOWER TO MID 60S
ACROSS CENTRAL NORTH CAROLINA.

CONVECTION THAT DEVELOPED OFFSHORE AND OVER EASTERN NORTH
CAROLINA EARLIER WILL CONTINUE TO ADVECT WESTWARD INTO PORTIONS OF
CENTRAL NORTH CAROLINA THE REMAINDER OF THIS AFTERNOON AND
EVENING. CONVECTION IS ALSO EXPECTED TO DEVELOP ACROSS CENTRAL
NORTH CAROLINA AS TEMPERATURES RISE INTO THE MID TO UPPER 70S.
BEST CHANCE FOR PRECIPITATION WILL REMAIN IN EASTERN PORTIONS OF
THE CWA... PRIMARILY ALONG AND EAST OF HIGHWAY 1. WILL UP POPS TO
LIKELY IN THE COASTAL PLAIN AND TAPER BACK TO CHANCE TO THE WEST.
WILL CONTINUE TO MENTION FOG DEVELOPING DURING THE OVERNIGHT
PERIOD AND LASTING THROUGH SHORTLY AFTER SUNRISE WITH PLENTY OF
BOUNDARY LAYER MOISTURE AND LIGHT WINDS ACROSS THE AREA.

THROUGH THE DAY THURSDAY...ALTHOUGH FORECAST SOUNDINGS SHOW SOME
INSTABILITY DURING THE AFTERNOON...BOTH THE 12Z NAM AND GFS SHOW
DIVERGENCE FROM THE SURFACE THROUGH ROUGHLY 850 MILLIBARS AS LOW LEVEL
RIDGE DROPS SOUTH INTO CENTRAL NORTH CAROLINA. THIS SHOULD HELP
INHIBIT CONVECTIVE DEVELOPMENT DURING THE AFTERNOON ACROSS MUCH OF
THE AREA. SHEAR DECREASES SIGNIFICANTLY BY THURSDAY...WITH NO MORE THAN
5 TO 10 KNOTS THROUGH 500 MILLIBARS...SO IT WILL BE TOUGH TO
ADVECT ANYTHING INTO THE AREA FROM THE EAST AS IT HAS DURING THE
PAST SEVERAL DAYS. HOWEVER...WILL LEAVE A SLIGHT CHANCE OF A
SHOWER OR STORM IN AREAS ALONG AND EAST OF INTERSTATE 95 WHERE
BETTER LOW LEVEL MOISTURE COMBINED WITH AFTERNOON HEATING MAY
ALLOW AN ISOLATED CONVECTIVE CELL TO DEVELOP. BLEND OF MOS
GUIDANCE YIELDS HIGH TEMPERATURES IN THE LOWER 80S...WHICH SEEMS
REASONABLE GIVEN LESS CLOUD COVER EXPECTED THURSDAY AFTERNOON VERSUS
WEDNESDAY. -VINCENT

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
SUBTROPICAL STORM ANDREA WILL CONTINUE TO MEANDER SLOWLY WEST
SOUTHEAST TOWARDS THE NORTHERN FLORIDA COAST DURING THE SHORT TERM
PERIOD...MOST LIKELY WEAKENING ALONG THE WAY. LATE FRIDAY A
NORTHERN STREAM 500 MILLIBAR TROUGH WILL DROP SOUTHEAST THROUGH
THE OHIO VALLEY...REACHING CENTRAL NORTH CAROLINA BY LATE SATURDAY
MORNING AND EARLY SATURDAY AFTERNOON. A SURFACE BOUNDARY WILL
DROP SOUTH INTO THE AREA AS WELL...SLOWLY CROSSING THROUGH CENTRAL
NORTH CAROLINA BY SATURDAY NIGHT. THE COMBINATION OF THE UPPER LEVEL
SHORTWAVE AND SURFACE BOUNDARY WILL SUPPORT A CHANCE OF SHOWERS
AND STORMS BEGINNING FRIDAY AFTERNOON OR EVENING IN NORTH TO
NORTHWEST PORTIONS OF THE CWA...SPREADING SOUTHEAST FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON AND EVENING. BEST CHANCE OF
PRECIPITATION WILL BE IN SOUTHEAST PORTIONS OF THE CWA THROUGHOUT
THE DAY SATURDAY WHERE PRECIPITABLE WATER VALUES ARE EXPECTED TO
BE WELL ABOVE NORMAL...AND SURFACE DEW POINTS MAY APPROACH 70 F.
MOS GUIDANCE AND THICKNESSES SUPPORT HIGH TEMPERATURES IN THE
LOWER TO MID 80S ON FRIDAY...WITH SIMILAR ALTHOUGH SLIGHTLY COOLER
HIGH TEMPERATURES ON SATURDAY WITH MORE CLOUD COVER EXPECTED. -VINCENT

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS THE LONG WAVE TROUGH DEEPENS SOMEWHAT OVER EASTERN CANADA AND
INTO THE NORTHEAST UNITED STATES...HIGH PRESSURE WILL GRADUALLY
BUILD OVER CENTRAL NORTH CAROLINA AND BRING DRIER AIR INTO THE
AREA. HAVE MAINTAINED A SLIGHT CHANCE OF SHOWERS DURING THE DAY
SUNDAY DUE TO SOME UNCERTAINTY AS TO THE SOUTHWARD PROGRESS OF THE
SURFACE FRONT SATURDAY NIGHT. EVEN IF THE SURFACE FRONT IS ABLE TO
PUSH INTO SOUTH CAROLINA...AS THE GFS AND CANADIAN IMPLY...THE
BETTER CHANCES FOR ANY LINGERING PRECIPITATION MAY BE IN THE
MORNING OR EARLY AFTERNOON ALONG AND AHEAD OF THE 850 MILLIBAR FRONT
THAT WILL BE MOVING THROUGH CENTRAL NORTH CAROLINA.

HIGH PRESSURE AND NORTHWEST FLOW ALOFT WILL BRING DRIER AIR AND
LITTLE OR NO CHANCES FOR SHOWERS SUNDAY NIGHT THROUGH TUESDAY
MORNING.  THE UPPER FLOW GRADUALLY BACKS MORE TO THE WEST LATE
MONDAY INTO EARLY TUESDAY...AND WITH THAT THE APPROACH OF ANOTHER
COLD FRONT FROM THE GREAT LAKES...WHICH COULD BE AS CLOSE AS JUST
NORTH OF THE BORDER IN VIRGINIA BY 00Z WEDNESDAY.  MOISTURE WILL
GRADUALLY INCREASE AS THE SURFACE HIGH MOVES OFF OF THE COAST
RETURNING THE LOW LEVEL FLOW TO THE SOUTH...AND SURFACE LEE
TROUGH OR...MORE LIKELY...ANY DEEP CONVECTION THAT OCCURS ALONG
THE FRONT JUST TO OUR NORTH MAY POSE A SLIGHT CHANCE OF AFFECTING
CENTRAL NORTH CAROLINA TUESDAY AFTERNOON. THIS IS MORE APT TO
OCCUR NORTH OF HIGHWAY 64...BUT ON WEDNESDAY WITH THE FRONTAL ZONE VERY
CLOSE OR OVERHEAD...THERE IS CURRENTLY THE HIGHEST CHANCES OF
SHOWERS AND THUNDERSTORMS IN THE LONG TERM PERIOD. TEMPERATURES
WILL BE WITHIN A FEW DEGREES OF SEASONAL NORMALS...WITH A
NOTICEABLE INCREASE IN HUMIDITY EXPECTED MOVING FROM THE EARLY TO
MIDDLE OF THE WORK WEEK PARTICULARLY OVER THE SANDHILLS AND
SOUTHERN COASTAL PLAIN. -DJF

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
ISOLATED THUNDERSTORMS AND SCATTERED SHOWERS WILL CONTINUE TO
DECREASE IN COVERAGE AND END BEFORE MIDNIGHT. CEILINGS UNLIMITED
TO VFR OUTSIDE SHOWERS. EXPECT IFR TO LIFR CEILINGS TO DEVELOP ALL
SITES BEFORE DAWN BUT VISIBILITIES NOT FORECAST TO DROP BELOW ONE
MILE. CONDITIONS IMPROVE RAPIDLY SHORTLY AFTER SUNRISE THURSDAY
WITH UNLIMITED CEILINGS AND VISIBILITIES AND A LIGHT EAST
SOUTHEAST FLOW.

AVIATION OUTLOOK...THERE WILL BE A CHANCE FOR SHOWERS OR AN
AFTERNOON OR EVENING THUNDERSTORM FRIDAY AFTERNOON INTO SATURDAY
EVENING. FOG MAY DROP VISIBILITIES BELOW 1 MILE AT ROCKY MOUNT
FRIDAY MORNING. OTHERWISE NO SIGNIFICANT WEATHER IMPACTS EXPECTED
BEYOND THE CURRENT FORECAST TAF FORECAST PERIOD.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 9, 7:45 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT WED MAY 9 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-100915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
745 PM EDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...THROUGH TONIGHT

ISOLATED THUNDERSTORMS WILL DIMINISH ACROSS CENTRAL NORTH CAROLINA
THROUGH MIDNIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
THROUGH THE REST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE
SATURDAY AS A WEAK SURFACE FRONT DRIFTS ACROSS CENTRAL NORTH
CAROLINA. DURING THE AFTERNOON AND EVENING HOURS SATURDAY...A FEW OF
THE STORMS MAY PRODUCE FREQUENT LIGHTNING STRIKES...SOME HAIL AND
WIND GUSTS UP TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY.

WSS

In the hours before

Special weather statement, May 9, 2:36 PM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
236 PM EDT WED MAY 9 2007

NCZ043-091930-
WILSON-
236 PM EDT WED MAY 9 2007

...STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 330 PM
EDT...

AT 236 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SARATOGA...OR ABOUT 16 MILES WEST OF FARMVILLE...MOVING NORTHWEST AT
20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILSON...LUCAMA...
NEW HOPE...SIMS.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Special weather statement, May 9, 3:14 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT WED MAY 9 2007

NCZ011-092015-
HALIFAX-
314 PM EDT WED MAY 9 2007

...STRONG THUNDERSTORM WILL MOVE NORTHWEST THROUGH HALIFAX COUNTY
THROUGH 415 PM EDT...

AT 314 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCOTLAND NECK...OR ABOUT 14 MILES SOUTHWEST OF RICH SQUARE...MOVING
NORTHWEST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ENFIELD AND
LOCATIONS ALONG INTERSTATE 95 BETWEEN GLENVIEW AND ROANOKE RAPIDS.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Special weather statement, May 9, 3:39 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT WED MAY 9 2007

NCZ027-092030-
NASH-
339 PM EDT WED MAY 9 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH COUNTY THROUGH 430 PM
EDT...

AT 339 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTHEAST OF RED OAK...OR ABOUT 10 MILES NORTH OF ROCKY MOUNT...
MOVING NORTHWEST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RED OAK...AVENTON.

SMALL PEA SIZE HAIL AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THESE THUNDERSTORMS.

JO
Special weather statement, May 9, 3:47 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT WED MAY 9 2007

NCZ008>010-025-026-041-092100-
DURHAM-FRANKLIN-GRANVILLE-VANCE-WAKE-WARREN-
347 PM EDT WED MAY 9 2007

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
WARREN...GRANVILLE...VANCE...FRANKLIN...DURHAM AND WAKE COUNTIES
THROUGH 500 PM EDT...

AT 347 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HALIFAX TO CASTALIA...WENDELL AND
RALEIGH...MOVING NORTHWEST AT 15 MPH. THESE SHOWERS AND
THUNDERSTORMS ARE PRODUCING PERIODS OF HEAVY RAIN AND OCCASIONAL
LIGHTNING.

LOCATION WHICH CAN EXPECT PERIODS OF BRIEF HEAVY RAIN INCLUDE
RALEIGH...KNIGHTDALE...ROLESVILLE...WAKE FOREST...DURHAM...BUNN...
LOUISBURG...FRANKLINTON...CENTERVILLE AND WARRENTON.

BRIEF HEAVY RAIN CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD
DRIVE WITH CAUTION TO AVOID HYDROPLANING.
Local storm report, May 9, 5:09 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             NNE GORMAN              36.04N 78.81W
05/09/2007  M0.75 INCH       DURHAM             NC   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED A FEW MILES NORTH-NORTHEAST OF
            GORMAN.

&&

WFORAH
Local storm report, May 9, 6:00 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             6 SE ROXBORO            36.34N 78.90W
05/09/2007  E1.00 INCH       PERSON             NC   PUBLIC

            QUARTER SIZE HAIL REPORTED BY PUBLIC IN COMMUNITY OF
            SURL... 6 MILES SE OF ROXBORO

&&

BLS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:48 AM EDTDense Fog AdvisoryRAHChatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 15 more5 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.